Strong Convergence Results for Variational Inequality and Equilibrium Problem in Hadamard Spaces

Download PDF


DOI: 10.46793/KgJMat2306.825U


The main purpose of this paper is to introduce and study a viscosity type algorithm in a Hadamard space which comprises of a demimetric mapping, a finite family of inverse strongly monotone mappings and an equilibrium problem for a bifunction. Strong convergence of the proposed algorithm to a common solution of variational inequality problem, fixed point problem and equilibrium problem is established in Hadamard spaces. Nontrivial Applications and numerical examples were given. Our results compliment some results in the literature.


Variational inequality problem, inverse strongly monotone operator, viscosity iteration, equilibruim problem, demimetric mapping, Hadamard space.


[1]   R. L. Adler, J. P. Dedieu, J. Y. Margulies, M. Martens and M. Shub, Newtons method on Reimannan manifolds and a geometric model for human spine, IMA J. Numer. Anal. 22 (2002), 359–390.

[2]   T. O. Alakoya, L. O. Jolaoso and O. T. Mewomo, Modified inertia subgradient extragradient method with self adaptive stepsize for solving monotone variational inequality and fixed point problems, Optimization (2020).

[3]   S. Alizadeh, H. Dehghan and F. Moradlou, Δ-convergence theorem for inverse strongly monotone mappings in CAT(0) spaces, Fixed Point Theory 19(1) (2018), 45–56.

[4]   K. O. Aremu, C. Izuchukwu, G. C. Ugwunnadi and O. T. Mewomo, On proximal point algorithm and demimetric mappings in CAT(0) spaces, Demostr. Math. 51 (2018), 277–294.

[5]   M. Bačák, The proximal point algorithm in metric spaces, Israel J. Math. 194 (2013), 689–701.

[6]   M. Bianchi and S. Schaible, Generalized monotone bifunctions and equilibrium problems, J. Optim. Theory Appl. 90 (1996), 31–43.

[7]   F. Bruhat and J. Tits, Groupes réductifs sur un corp local, I. Donneés Radicielles Valu´e es, Institut des Hautes ´Etudes Scientifiques 41 (1972), 5–251.

[8]   C. E. Chidume and C. O. Chidume, Iterative approximation of fixed points of nonexpansive mappings, J. Math. Anal. Appl. 318 (2006), 288–295.

[9]   C. E. Chidume, A. U. Bello and P. Ndambomve, Strong and Δ-convergence theorems for common fixed points of a finite family of multivalued demicontractive mappings in CAT(0) spaces, Abstr. Appl. Anal. 2014 (2014).

[10]   P. Cholamjiak, The modified proximal point algorithm in CAT(0) spaces, Optim. Letters 9 (2015), 1401–1410.

[11]   V. Colao, G. L´opez, G. Marino and V. Mart´i n-M´arquez, Equilibrium problems in Hadamard manifolds, J. Math. Anal. Appl. 388 (2012), 61–77.

[12]   P. L. Combetes and S. A. Histoage, Equilibrium programmer in Hilbert space, J. Nonlinear Convex Anal. 6 (2005), 117–136.

[13]   H. Dehghan and J. Rooin, A characterization of metric projection in CAT(0) spaces, International Conference on Functional Equation. Geometric Functions and Applications (ICFGA 2012), 10–12th May 2012, Payame Noor University, Tabriz, 2012, 41–43.

[14]   H. Dehghan, C. Izuchukwu, O. T. Mewomo, D. A. Taba and G. C. Ugwunnadi, Iterative algorithm for a family of monotone inclusion problems in CAT(0) spaces, Quest. Mat. 24 (2019), 1–24.

[15]   S. Dhompongesa, and B. Panyanak, On Δ-convergence theorems in CAT(0) spaces, Comput. Math. Appl. 56 (2008), 2572–2579.

[16]   S. Dhompongsa, W. A. Kirk and B. Sims, Fixed points of uniformly Lipschizian mappings, Nonlinear Anal. 65 (2006), 762–772.

[17]   S. Dhompongsa, W. A. Kirk and B. Panyanak, Nonexpansive set-valued mappings in metric and Banach spaces, J. Nonlinear Convex Anal. 8 (2007), 35–45.

[18]   G. Z. Eskandani and M. Raeisi, On the zero pointproblem of monotone operators in Hadamard spaces, Numer. Algorithms 80(4) (2018), 1155–1179.

[19]   O. P. Ferreira and P. R. Oliveira, Proximal point algorithm on Riemannian manifolds, Optimization 51 (2002), 257–270.

[20]   K. Goebel and S. Reich, Uniform Convexity, Hyperbolic Geometry and Nonexpansive Mappings, Marcel Dekker, New York, 1984.

[21]   M. Gromov, Metric Structures for Riemannian and Non-Riemannian Spaces, Birkhauser, Boston, 1999.

[22]   C. Izuchukwu, A. A. Mebawondu, K. O. Aremu, H. A. Abass and O. T. Mewomo, Viscosity iterative techniques for approximating a common zero of monotone operators in Hadamard space, Rend. Circ. Mat. Palermo (2) 2 (2019), 1–21.

[23]   C. Izuchukwu, K. O. Aremu, A. A. Mebawondu and O. T. Mewomo, A viscosity iterative technique for equilibrium and fixed point problems in a Hadamard space, Appl. Gen Topol. 20(1) (2019), 193–210.

[24]   A. N. Iusem, G. Kassay and W. Sosa, On certain conditions for the existence of solutions of equilibrium problems, Math. Program. 116 (2009), 259–273.

[25]   S. Jain and L. B. Jain, On Banach contraction principle in a cone metric space, J. Nonlinear Sci. Appl. 5 (2012), 252–258.

[26]   L. O. Jolaoso, T. O. Alakoya, A. Taiwo and O. T. Mewomo, Inertial extragradient method via viscosity approximation approach for solving equilibrium problem in Hilbert space, Optimization (2020).

[27]    L. O. Jolaoso, A. Taiwo, T. O. Alakoya and O. T. Mewomo, Strong convergence theorem for solving pseudo-monotone variational inequality using projection method in a reflexive Banach spaces, J. Optim. Theory Appl. 185(3) (2020), 744–766.

[28]   J. Jost, Nonpositive Curvature: Geometric and Analytic Aspects, Lectures Math., ETH ZNurich, Birkhauser, Basel, 1997.

[29]    M. A. Kakavandi, Duality and subdifferential for convex functions in complete CAT(0) metric spaces, Nonlinear Anal. 73 (2010), 3450–3455.

[30]   M. A. Khamsi and A. R. Khan, Inequalities in metric spaces with applications, Nonlinear Anal. 74(12) (2011), 4036–4045.

[31]   K. S. Kim, Some convergence theorems for contractive type mappings in CAT(0) spaces, Abstr. Appl. Anal. (2013), Article ID 381715, 9 pages.

[32]   K. Shimoji and W. Takahashi, Strong convergence to common fixed points of infinite nonexpansive mappings and applications, Taiwanese J. Math. 5 (2001), 387–404.

[33]   W. A. Kirk and B. Panyanak, A concept of convergence in geodesic spaces, Nonlinear Anal. 68 (2008), 3689–3696.

[34]   W. A. Kirk, Geometry and fixed point theory II, International Conference on Fixed Point Theory and Applications, Yokohama Publishers, Yokohama, 2004, 113–142.

[35]   T. C. Lim, Remarks on some fixed point theorems, Proc. Amer. Math. Soc. 60 (1976) 179–182.

[36]   P. Kumam and P. Chaipuya, Equilibrium problems and proximal algorithms in Hadamard spaces, J. Nonlinear Anal. Optim. 8(2) (2017), 155–172.

[37]   B. Martinet, Régularisation d’Inéquations variationnelles par approximations successives, Modélisation Mathématique et Analyse Numérique 4 (1970), 154–158.

[38]   P. E. Maing´e , Strong convergence of projected subgradient methods for nonsmooth and nonstrictly convex minimization, Set-Valued Analysis 16 (2008), 899–912.

[39]   G. Marino and H. K. Xu, A general iterative method for nonexpansive mappings in Hilbert spaces, J. Math. Anal. Appl. 318 (2006), 43–52.

[40]    J. Merryfield, Generalization of the Banach contraction principle, J. Math. Anal. Appl. 273 (2002), 112–120.

[41]   M. A. Noor and K. I. Noor, Some algorithms for equilibrium problems on Hadamard manifolds, J. Inequal. Appl. 230 (2012), 8 pages.

[42]   U. A. Osisiogu, F. L. Adum and T. E. Efor, Strong convergence results for variational inequality problem in CAT(0) spaces, Advances in Nonlinear Variational Inequalities 23(1) (2020), 84–101.

[43]   C. C. Okeke and C. Izuchukwu, A strong convergence theorem for monotone inclusion and minimization problems in complete CAT(0) spaces, Optim. Methods Softw. 34 (2018), 1168–1183.

[44]   C. C. Okeke, C. Izuchukwu and O. T. Mewomo, Strong convergence results from convex minimization and monotone variational inclusion problem in Hilbert space, Rend. Circ. Mat. Palermo (2) 69 (2020), 675–693.

[45]    R. S. Palais, A simple proof of the Banach contraction principle, J. Fixed Point Theory Appl. 2 (2007), 221–223.

[46]    E. A. Papa Quiroz and P. R. Oliveira, Proximal point methods for quasiconvex and convex functions with Bregman distance on Hadamard manifolds, J. Convex Anal. 16 (2009), 49–69.

[47]   R. T. Rockafellar, Monotone operators and the proximal point algorithm, SIAM J. Control Optim. 14 (1976), 877–898.

[48]   S. Reich and I. Shafrir, Nonexpansive iterations in hyperbolic spaces, Nonlinear Anal. 15 (1990), 537–558.

[49]   G. Stampacchia, Variational Inequalities, in: Theory and Application of Monotone Operators, Proceedings of the NATO Advanced Study Institute, Venice, Edizioni Odersi, Gubbio, Italy, 1968, 102–192.

[50]   S. T. Smith, Optimization techniques on Riemannian manifolds, in: Field Institute Communications, RI: Amer. Math. Soc. 3, Providence, 1994, 113–146.

[51]   J. Tang, Viscosity approximation methods for a family of nonexpansive mappings in CAT(0) spaces, Abstr. Appl. Anal. (2014), Article ID 389804, 9 pages.

[52]   M. Tian and M. Li, A general iterative method for constrained convex minimization problems in Hilbert space, WSEAS Transactions on Mathematics 13 (2014), 271–281.

[53]   C. Udriste, Convex Functions and Optimization Methods Riemannian Manifolds, Mathematics and its Applications 297, Springer, Dordrecht, 1994.

[54]   G. C. Ugwunnadi, A. R. Khan and M. Abbas, A hybrid proximal point algorithm for finding minimizers and fixed points in CAT(0) spaces, J. Fixed Point Appl. 20(82) (2018).

[55]   G. C. Ugwunnadi, C. Izuchukwu and O. T. Mewomo, Strong convergence theorem for monotone inclusion problem in CAT(0) spaces, Afr. Mat. 30 (2019), 151–161.

[56]   H. K. Xu, Iterative algorithms for nonlinear operators, J. London Math. Soc. 66 (2002), 240–256.